Symptoms of Drug Overdose

Health

Have you been worried about a loved one or a close friend because you suspect they may have been using drugs? Drug addiction is, unfortunately, one of the most serious and common health risks in today’s society.

The problem is further made worse by the fact that substance abuse and addiction are possible even with perfectly legal prescription drugs, or those that are actually signed off by doctors themselves.

If you’re still waiting it out, trying to get that right opportunity to bring up the topic of substance abuse and rehabilitation, know that it is a very pressing issue that requires immediate attention. The risks and dangers of substance abuse are very real and immediate, and could have fatal repercussions if left untreated. 

Here are some details about the symptoms of a drug overdose, and why you shouldn’t wait for this to happen before seeking help for your loved one. 

What is a Drug Overdose?

A drug overdose (otherwise known as OD) is a condition wherein the body is overwhelmed by the toxic amount of substance introduced into the system at any given time. It could be brought on by a single substance taken in huge amounts, or it could be due to a combination of several substances that, combined together, result in a highly dangerous effect on the body. 

In some cases, a drug overdose may be intentional, but it is also very possible for it to be accidental. It could be that the person’s tolerance for the drug has gotten so much that they’re not getting the same benefits they used to with a given dosage. And so they add more without realizing they’re already past the threshold of what is considered safe. 

Symptoms of an Overdose

How fast an overdose can occur depends on how toxic the system has become because of the substance introduced to it. Some are instantly fatal, while there are those that do take a while, and in fact, may show symptoms.

If you suspect someone near you may be at risk of overdosing, it’s important for you to know some of the signs and symptoms so you can act quickly and get them the help they need.

Among the symptoms of an overdose include violence or aggression, paranoia, and agitation. Physically, they may complain of chest pain, show dilated pupils, or appear to develop an unsteady gait. They may also have severe difficulty in breathing; if they’re lying down, check for any gurgling sounds, which means their airway is being constricted, making it hard for them to breathe.

Blue lips or fingers are also signs of a lack of oxygen flowing through their veins, which could quickly lead to further complications. Convulsions, seizures, tremors, and abnormally high body temperature are also telltale signs of a possible overdose. 

If the person suddenly falls unconscious or unresponsive, don’t waste any more time and quickly call emergency services before it’s too late.

Get Them Into Detox

Witnessing an overdose, especially if it involves someone you know, much more someone close to you, can be harrowing and traumatizing. If you don’t want this to happen again, or if you want to avoid this from happening at all in the first place, then it’s time you seriously consider broaching the topic of going to a rehab facility. 

Institutions like Villa San Miguel Detox & Wellness have comprehensive programs that address both alcohol and drug issues. The VSM detox for all patients is one of the first steps that can help them step back from the risks of an overdose. Save a loved one from substance abuse. Seek professional help for their detox program.

Leave a Reply

Your email address will not be published. Required fields are marked *